Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 9, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 27, 2019, 11:20 AM CDT for 18 counties in Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2019, 11:20 AM CDT (16:20 UTC)
- Expired
- Mar 27, 2019, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 646 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
058 WWUS73 KICT 271620 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1120 AM CDT Wed Mar 27 2019 KSZ032-033-047>053-067>070-082-083-091>093-280000- /O.NEW.KICT.WI.Y.0009.190327T1620Z-190328T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 1120 AM CDT Wed Mar 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * Winds...South 25 to 35 mph with gusts around 45 mph. * Timing...Late this morning and this afternoon. * Impacts...Driving may be hazardous especially for those traveling in high profile vehicles. Minor tree damage may occur. Smaller loose items may blow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Vaughan
1 follow-up statement
212 WWUS73 KICT 272058 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 358 PM CDT Wed Mar 27 2019 KSZ032-033-047-048-272200- /O.CAN.KICT.WI.Y.0009.000000T0000Z-190328T0000Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 358 PM CDT Wed Mar 27 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Wind Advisory. Winds have diminished to below advisory criteria. Therefore, the wind advisory is cancelled. $$ KSZ049>053-067>070-082-083-091>093-280000- /O.CON.KICT.WI.Y.0009.000000T0000Z-190328T0000Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 358 PM CDT Wed Mar 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * Winds...South 20 to 30 mph with gusts up to 40 mph. * Timing...Late this morning and this afternoon. * Impacts...Driving may be hazardous especially for those traveling in high profile vehicles. Minor tree damage may occur. Smaller loose items may blow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Vaughan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 27, 6:25 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 27, 6:25 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Wichita KS 625 AM CDT Wed Mar 27 2019 .SHORT TERM...(Today through Friday night) Issued at 402 AM CDT Wed Mar 27 2019 Today & Tonight: Forecast Highlight: Continues to be fairly strong S/SW winds that will approach Advisory criteria with subsequent elevated grassland fire danger. A pronounced mid-upper deck shortwave will sprint E/SE across Manitoba & Ontario and induce pronounced lower-deck cyclogenesis over Eastern CO. Dry adiabatic layer isn't as deep as was depicted the past 2 nights & as such mixing likewise isn't as deep across the KS Neighborhood. Models have still been very consistent in hitting the wind throttle quite hard but concern is that extensive cirriform veil would put a crimp on wind velocities. As such have slightly eased up on the wind throttle & as such checked swing on Wind Advisory issuance. None-the-less it'll be much warmer with highs across Central KS near 80 while SC & SE KS reach the lower- mid 70s. This combination no doubt continues to cause elevated grassland fire danger concerns. You should refer to the ".Fire Weather..." section for details. The Eastern CO sfc low will creep across the CO/KS border late tonight as a strong, positively- tilted upper-deck wave surges SE across Manitoba & Ontario. The tandem would drag a cold front perhaps as far S/SE as Central KS late tonight/very early Thu morning. With the greatest thrust of the upper-deck wave occurring from Ontario to Hudson Bay the front decelerates as it creeps into Central KS & likely stalls. Lower- deck moisture will pool along & near the front. MUCAPES increase substantially & as such the threat for thunderstorms approaching severity remains across Central & South-Central KS late tonight. This would be especially true along & west of I-135. Thu & Thu Night: A fairly deep mid-upper cyclone that has been positioned ~100 miles off the OR Coast will eject a "lead' shortwave across the CO Rockies late Thu night. This would force the cold front further into KS which would increase rain/embedded thunderstorms. The slow SE progress of the front would enhance chances for increased rainfall Thu night. The deep-layer shear & elevated CAPE remains impressive & as such thunderstorms may be quite strong. Fri & Fri Night: The intense, deep cyclone that'll be situated over Hudson Bay will swing a 2nd strong wave SE. Taking a more southerly track, this wave would kick the cold front across KS, enabling much cooler air air to surge into KS. .LONG TERM...(Saturday through Tuesday) Issued at 402 AM CDT Wed Mar 27 2019 In the wake of Friday's cold front, a surge of below to well-below normal air will move in for the weekend. The cold air may arrive fast enough for a brief rain/snow mix for central KS Friday night, but doesn't look impactful at this point. Given the ongoing greenup for some areas, the sub-freezing temperatures will likely be impactful from an agricultural standpoint, especially with the potential of widespread low to mid 20s Saturday night/Sunday morning. Generally quiet conditions look to prevail for early next week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 625 AM CDT Wed Mar 27 2019 VFR conditions are expected for the next 24 hours. The main concern for the daylight hours will the tightening pressure gradient and SW gusty winds expected for most locations. Could see some wind gusts to 30-35 kts for the late afternoon hours mainly across central and south central KS. As the overnight progresses, expect an elevated thunderstorm chance to develop initially over central KS after 06-07z, and further south by 09z. So will go with a VCTS for this chance. Could see some MVFR vsbys in and close to a TSRA if one develops, but will pin down the location with later issuances. Ketcham && .FIRE WEATHER... Issued at 402 AM CDT Wed Mar 27 2019 Strengthening S/SW winds that'll reach a sustained 25-30 mph with 35-40 mph gusts will continue to cause an elevated grassland fire across KS. An extensive cirriform veil should keep the grassland fire danger from getting out of hand as the veil would prevent winds from reaching their maximum potential. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 55 72 54 / 10 20 40 60 Hutchinson 77 55 71 50 / 10 30 40 60 Newton 76 54 70 51 / 10 30 50 70 ElDorado 74 54 71 54 / 10 20 50 60 Winfield-KWLD 76 55 73 56 / 10 20 30 40 Russell 79 54 63 43 / 20 30 40 70 Great Bend 80 55 67 44 / 20 30 30 60 Salina 78 55 67 48 / 20 40 60 60 McPherson 77 54 69 49 / 10 30 50 60 Coffeyville 72 54 71 56 / 10 20 30 40 Chanute 72 53 70 55 / 10 20 50 50 Iola 72 53 70 54 / 10 20 50 50 Parsons-KPPF 71 54 70 56 / 10 20 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...Ketcham FIRE WEATHER...EPS
Hazardous weather outlook, Mar 27, 5:14 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 514 AM CDT Wed Mar 27 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 514 AM CDT Wed Mar 27 2019 This Hazardous Weather Outlook is for most of Central, South-Central and Southeast Kansas. .DAY ONE...Today and Tonight A Very High Grassland Fire Danger will exist across all of Central, South-Central and Southeast Kansas this afternoon. Isolated thunderstorms, which may produce small hail, are possible for primarily Central Kansas late this afternoon. Tonight, the risk for thunderstorms increases, several of which may be strong or severe. The greatest severe thunderstorm potential is along, and west, of I-135 where half dollar-sized hail and 50 to 60 mph winds may occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms remain possible for all areas from Thursday through Friday Night. Strong or severe thunderstorms are possible. Although in most cases the specific hazards are conditional, it now appears severe thunderstorms may develop across primarily Southeast Kansas Friday afternoon as a strong cold front moves into a warm and moist environment. Forecasts from Thursday thru Friday should be monitored closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.